Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 129, NWS Green Bay, WI

August 10, 2017Brown County, Door County, Kewaunee County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 10, 2017, 3:10 PM CDT for Brown County, Door County, Kewaunee County, Wisconsin. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2017, 3:10 PM CDT (20:10 UTC)
Expired
Aug 10, 2017, 3:48 PM CDT
In force
38 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, WI, Door County, WI, Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 23 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:10 PM CDTHAIL 1Green Bay, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 395 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

022 
WUUS53 KGRB 102010
SVRGRB
WIC009-029-061-102115-
/O.NEW.KGRB.SV.W.0129.170810T2010Z-170810T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
310 PM CDT THU AUG 10 2017

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Northern Brown County in northeastern Wisconsin...
  Northwestern Kewaunee County in northeastern Wisconsin...
  Southern Door County in northeastern Wisconsin...

* Until 415 PM CDT.

* At 309 PM CDT, a severe thunderstorm was located over Green Bay, 
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Green Bay, Bay Shore Park, Luxemburg, Bellevue Town, De Pere,
  Howard, Ashwaubenon, Bellevue, Allouez and Ledgeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 4457 8815 4466 8793 4463 8792 4468 8781
      4473 8777 4479 8761 4452 8751 4440 8804
TIME...MOT...LOC 2009Z 224DEG 14KT 4457 8799 

HAIL...1.00IN
WIND...60MPH
 
$$

TDH
4 follow-up statements
268 
WWUS53 KGRB 102019
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
319 PM CDT THU AUG 10 2017

WIC009-029-061-102115-
/O.CON.KGRB.SV.W.0129.000000T0000Z-170810T2115Z/
Brown WI-Kewaunee WI-Door WI-
319 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN BROWN...NORTHWESTERN KEWAUNEE AND SOUTHERN DOOR
COUNTIES...

At 318 PM CDT, a severe thunderstorm was located over east Green 
Bay, moving northeast at 15 mph. This storm was part of a cluster of 
strong to severe storms moving through the warned area. 

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Green Bay, Bay Shore Park, Luxemburg, Bellevue Town, Humboldt,
Brussels, Casco, Lincoln, Slovan and Euren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4444 8799 4465 8795 4466 8793 4463 8793
      4463 8792 4468 8780 4473 8776 4479 8761
      4452 8752 4448 8769
TIME...MOT...LOC 2018Z 224DEG 14KT 4460 8795 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

TDH
083 
WWUS53 KGRB 102029
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
329 PM CDT THU AUG 10 2017

WIC009-029-061-102115-
/O.CON.KGRB.SV.W.0129.000000T0000Z-170810T2115Z/
Brown WI-Kewaunee WI-Door WI-
329 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN BROWN...NORTHWESTERN KEWAUNEE AND SOUTHERN DOOR
COUNTIES...

At 328 PM CDT, severe thunderstorms were located along a line
extending from Bay Shore Park to 6 miles northeast of Bellevue Town, 
moving east at 20 mph. The storm was part of cluster of strong to 
severe storms moving through the warned area.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Green Bay, Bay Shore Park, Luxemburg, Bellevue Town, Humboldt,
Brussels, Casco, Lincoln, Slovan and Euren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4447 8791 4466 8782 4473 8776 4479 8761
      4452 8752 4448 8769
TIME...MOT...LOC 2028Z 254DEG 17KT 4462 8781 4452 8785 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

TDH
515 
WWUS53 KGRB 102039
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
339 PM CDT THU AUG 10 2017

WIC009-029-102047-
/O.CAN.KGRB.SV.W.0129.000000T0000Z-170810T2115Z/
Brown WI-Door WI-
339 PM CDT THU AUG 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWN AND
SOUTHERN DOOR COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened. Therefore the 
warning has been cancelled.  More storms in the area may prompt 
additional warnings this afternoon.  

LAT...LON 4465 8776 4468 8775 4467 8757 4452 8752
      4448 8769 4448 8776
TIME...MOT...LOC 2037Z 228DEG 15KT 4465 8777 4454 8779 

$$

WIC061-102115-
/O.CON.KGRB.SV.W.0129.000000T0000Z-170810T2115Z/
Kewaunee WI-
339 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN KEWAUNEE COUNTY...

At 337 PM CDT, severe thunderstorms were located along a line
extending from Bay Shore Park to near Luxemburg, moving northeast at
15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Luxemburg, Casco, Lincoln, Slovan, Euren, Dyckesville, Thiry Daems,
Neuern, Duvall and Scarboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4465 8776 4468 8775 4467 8757 4452 8752
      4448 8769 4448 8776
TIME...MOT...LOC 2037Z 228DEG 15KT 4465 8777 4454 8779 

HAIL...1.00IN
WIND...60MPH
 
$$

TDH
124 
WWUS53 KGRB 102048
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
348 PM CDT THU AUG 10 2017

WIC061-102055-
/O.CAN.KGRB.SV.W.0129.000000T0000Z-170810T2115Z/
Kewaunee WI-
348 PM CDT THU AUG 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KEWAUNEE COUNTY
IS CANCELLED...
    
The storms which prompted the warning for northwest Kewaunee county 
have moved east of that area, however a Severe Thunderstorm Warning 
remains in effect for the rest of the county until 415 pm cdt.

LAT...LON 4465 8776 4468 8775 4467 8757 4452 8752
      4448 8769 4448 8776
TIME...MOT...LOC 2043Z 224DEG 14KT 4467 8774 4456 8776 

$$

TDH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:47 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 10, 1:47 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
147 PM CDT Thu Aug 10 2017

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Friday
Issued at 145 PM CDT Thu Aug 10 2017

Convection trends through the evening hours the primary issue.
The upper low continues to drop southeastward over the state this
afternoon while a cold front extended from around central
Wisconsin to southeast Iowa. Convection early this afternoon were
located with the upper low over the northwest half of Wisconsin
and along the cold front over Iowa. Best shear values and
instability were located over southern Wisconsin and just reaching
the far southern portion of the forecast area. As a result,
timing suggest we still have a short window of strong to severe
storms over east central Wisconsin this afternoon and early
evening until the front goes through. Showers and isolated storms
will continue to linger this evening as the upper low tracks
through.

Plenty of clouds and isolated showers expected for much of Friday
with the cyclonic flow. high pressure building into the state
from the west late in the day will begin to decrease clouds from
west to east.

.LONG TERM...Friday Night Through Thursday
Issued at 145 PM CDT Thu Aug 10 2017

A high pressure ridge begins building in over the northern
Midwest late in the weekend into next week. Some showers are
possible off and on through next week, but little or no
thunderstorm activity is expected. Temperatures will be at or
slightly above normal in general.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1213 PM CDT Thu Aug 10 2017

Scattered showers and isolated storms are expected to pass over
much of the forecast area this afternoon and early evening before
tapering off this evening. MVFR cigs over northern Wisconsin will
gradually expand southeastward and lower to a mix IFR/MVFR cigs
overnight into Friday morning with little improvement through late
Friday morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement until 10 PM CDT this evening for WIZ022-
040-050.
&&

SHORT TERM.....TDH
LONG TERM......ML
AVIATION.......TDH
Hazardous weather outlook, Aug 10, 1:47 PM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
147 PM CDT Thu Aug 10 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
147 PM CDT Thu Aug 10 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A few severe thunderstorms with large hail and damaging winds are
possible through early this evening, mainly over east-central
Wisconsin. The greatest risk for severe storms will be through 800
pm south and east of a line from Wautoma to Shawano to Wausaukee,
with the later time frame along the lakeshore.

South winds will produce waves up to 5 feet high to the Lake
Michigan shoreline through this evening, resulting in a high swim
risk.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation may be needed this afternoon through
early evening.

LMZ521-522-541>543-111900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
147 PM CDT Thu Aug 10 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms will pose a hazard to boaters at times through
early evening. A few storms with strong wind gusts are possible
during the afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

The probability for widespread hazardous weather is low.

TDH

In the hours before

Local storm report, Aug 10, 2:32 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
232 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             1 NW HOBART             44.50N 88.17W
08/10/2017  E0.25 INCH       BROWN              WI   AMATEUR RADIO

&&
Local storm report, Aug 10, 2:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             SUAMICO                 44.63N 88.05W
08/10/2017  E0.25 INCH       BROWN              WI   PUBLIC

&&
Local storm report, Aug 10, 2:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
247 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             6 ESE GREEN BAY         44.47N 87.90W
08/10/2017  E0.50 INCH       BROWN              WI   TRAINED SPOTTER

&&
Local storm report, Aug 10, 2:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             PLOVER                  44.45N 89.53W
08/10/2017  E0.25 INCH       PORTAGE            WI   TRAINED SPOTTER

&&
Special weather statement, Aug 10, 2:52 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Green Bay WI
252 PM CDT THU AUG 10 2017

WIZ020-022-030-031-035>040-045-048>050-073-074-102045-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Marathon WI-Wood WI-Brown WI-Portage WI-
Southern Oconto County WI-Shawano WI-Kewaunee WI-Manitowoc WI-
Waushara WI-Door WI-Menominee WI-
252 PM CDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR WOOD...BROWN...KEWAUNEE...
SOUTHEASTERN MARATHON...CALUMET...WINNEBAGO...WAUSHARA...OUTAGAMIE...
SHAWANO...PORTAGE...SOUTHERN DOOR...SOUTHEASTERN MENOMINEE...SOUTHERN
OCONTO...WAUPACA AND MANITOWOC COUNTIES UNTIL 345 PM CDT...

...Scattered strong storms moving across eastcentral Wisconsin...

At 242 PM CDT, Doppler radar was tracking scattered thunderstorms
across much of central and eastcentral Wisconsin, extending from 5
miles southwest of Wisconsin Rapids in southern Wood County, across
southern Portage County to near the Green Bay metro area. Other
storms were moving across Highway 41 in southern Oconto and
Marinette counties. The storms were moving east at 30 mph.

Pea size hail and winds in excess of 35 mph will be possible with
these storms.  Brief Torrential rainfall reducing visibility and
dangerous lightning is also likely.

Locations impacted include...
Green Bay, Suamico, Marinette, Appleton, Oshkosh, Manitowoc, Stevens
Point, Wisconsin Rapids, Shawano, Waupaca, Kewaunee and Wautoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
      4425 9032 4463 9031 4505 8755 4494 8759
      4490 8777 4470 8793 4463 8793 4469 8780
      4487 8765 4491 8752 4451 8742 4418 8745
      4390 8769 4394 8840 4389 8840
TIME...MOT...LOC 1942Z 260DEG 29KT 4438 8901

EB
Local storm report, Aug 10, 3:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND GST     PLOVER                  44.45N 89.53W
08/10/2017  M51 MPH          PORTAGE            WI   CO-OP OBSERVER

            AND PEA HAIL.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:56 PM CDTSmall Craft AdvisoryGRB25 hr
Aug 10, 4:19 AM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc18 hr
Aug 10, 1:58 PM CDTSpecial Weather StatementGRBBrown, Outagamie47 min
Aug 10, 2:05 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano40 min
Aug 10, 2:14 PM CDTSpecial Marine WarningGRB2 hr
Aug 10, 2:26 PM CDTSpecial Weather StatementGRBWaupaca49 min
Aug 10, 2:52 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 5 more53 min
Aug 10, 3:26 PM CDTSevere Thunderstorm WarningGRBForest, Marinette31 min
Aug 10, 3:34 PM CDTSpecial Marine WarningGRB56 min
Aug 10, 3:34 PM CDTSevere Thunderstorm WarningGRBKewaunee41 min
Aug 10, 3:40 PM CDTSpecial Weather StatementGRBBrown50 min
Aug 10, 3:44 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie32 min
Aug 10, 3:46 PM CDTSevere Thunderstorm WarningGRBMarinette44 min
Aug 10, 4:28 PM CDTSpecial Marine WarningGRB62 min
Aug 10, 4:32 PM CDTSpecial Weather StatementGRBBrown58 min
Aug 10, 4:37 PM CDTSpecial Weather StatementGRBWinnebago53 min
Aug 10, 4:41 PM CDTSevere Thunderstorm WarningGRBKewaunee27 min
Aug 10, 5:18 PM CDTSpecial Marine WarningGRB57 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.